MAUDE Adverse Event Report: STRYKER GMBH KNIFE LIGHT 10/PK; LAMP, SURGICAL

STRYKER GMBH KNIFE LIGHT 10/PK; LAMP, SURGICAL
Model Number 3300-001-000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "fluorescent substances came out of the product.During the carpal tunnel syndrome op, the fluorescent substances came out of the product.The patient's skin was stained with the fluorescent substances.The surgeon wiped out the substances and replace the device with a new one.The procedure was completed successfully.No adverse consequences is reported.A 3 minute surgical delay occurred to replace the device and wipe off the substances.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device was returned and was identified as lot# 21357fe2, as reported.The light feature of the device was tested, and it turns on as needed.Since it was reported that a fluorescent substance came out of the product during surgery, it was decided to take apart the different pieces of the device.No sub component looks like it was leaking.No leak could be confirmed from the batteries either.No corrosion traces and no deformation of the opposite sides of the batteries could be found.The tube of the device does not show any deposits that could prove the presence of a substance leaking.Based on investigation, the root cause of the reported event could not be linked to the knifelight.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
KNIFE LIGHT 10/PK
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15584308
Report Number0008031020-2022-00541
Device Sequence Number2809592
Product Code FTD
UDI-Device Identifier34546540060113
UDI-Public34546540060113
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K961122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2023
Device Model Number3300-001-000
Device Catalogue Number3300-001-000
Device Lot Number21357FE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown